Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 13, 2016, 2:43 AM CDT for 5 parishes in Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2016, 2:43 AM CDT (07:43 UTC)
- Expired
- Apr 13, 2016, 3:06 AM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Acadia Parish, LA, Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
746 WUUS54 KLCH 130743 SVRLCH LAC001-045-055-099-113-130830- /O.NEW.KLCH.SV.W.0054.160413T0743Z-160413T0830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 243 AM CDT WED APR 13 2016 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL VERMILION PARISH IN SOUTHWESTERN LOUISIANA... NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA... NORTH CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA... EAST CENTRAL ACADIA PARISH IN SOUTHWESTERN LOUISIANA... LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA... * UNTIL 330 AM CDT * AT 243 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIDGE...OR NEAR SCOTT...MOVING EAST AT 60 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... LAFAYETTE...CATAHOULA...SCOTT...BREAUX BRIDGE...RAYNE...ST. MARTINVILLE... BROUSSARD...YOUNGSVILLE...DUSON...HENDERSON...MAURICE...LOREAUVILLE... RIDGE...CADE...INDIAN BAYOU...BUTTE LA ROSE...PARKS AND MILTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 3009 9228 3021 9231 3035 9164 3003 9146 TIME...MOT...LOC 0743Z 264DEG 51KT 3015 9215 HAIL...1.00IN WIND...<50MPH $$ 25
1 follow-up statement
904
WWUS54 KLCH 130806
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 AM CDT WED APR 13 2016
LAC001-045-055-099-113-130816-
/O.CAN.KLCH.SV.W.0054.000000T0000Z-160413T0830Z/
VERMILION LA-ST. MARTIN LA-IBERIA LA-ACADIA LA-LAFAYETTE LA-
306 AM CDT WED APR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VERMILION...
NORTHWESTERN ST. MARTIN...NORTH CENTRAL IBERIA...EAST CENTRAL ACADIA
AND LAFAYETTE PARISHES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3009 9228 3021 9231 3035 9164 3003 9146
TIME...MOT...LOC 0803Z 264DEG 51KT 3018 9178
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 11:48 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 12, 11:48 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 PM CDT TUE APR 12 2016
.DISCUSSION...
UPDATES TO MARINE WINDS AND SEAS.
&&
.MARINE...
WITH THE APPROACHING UPPER LEVEL DISTURBANCE AND MCS...INFLOW
CONTINUES TO INCREASE ACROSS SE TX AND THE COASTAL WATERS. HRRR
CONTINUES TO SHOW WIND INCREASING TO NEAR OR POSSIBLY OVER 20
KTS. CAPPED IT NEAR 20 KTS WITH HIGHER GUSTS AND INCREASED THE
SEAS. FOR THIS...RAISED SMALL CRAFT EXERCISE CAUTION FOR ALL
COASTAL MARINE ZONES FROM 1 AM TO 10 AM WED. SHRA/TSRA POPS STILL
ON TRACK. COASTAL WATERS UPDATE ALREADY OUT.
DML
&&
.PREV DISCUSSION... /ISSUED 1018 PM CDT TUE APR 12 2016/
DISCUSSION...
WX MAP SHOWS WEAK FRONT NEARLY STALLED ACROSS THE NEAR COASTAL
WATERS FROM THE UPPER TX AND LA COAST. NEXT UPPER LEVEL DISTURBANCE
ACROSS WX TX IGNITING AN MCS ACROSS C TX NOW...AND MOST AVAILABLE
GUIDANCE CONTINUES THIS FEATURE INTO SE TX IN A FEW HOURS...AND
ACROSS BY OR JUST BEFORE DAYBREAK. STILL LOOKING LIKE TRAINING OF
TSRA WILL BE POSSIBLE...WITH THE HIGHER RAINFALL ALONG AND SOUTH
OF THE I-10 CORRIDOR FOR WED. ONGOING FORECAST SHOWS HIGHER POPS
TO NEAR 80% FOR SE TX/SW LA FROM 1-7AM TIMEFRAME...AND 90% ALONG
THE I-10 CORRIDOR FROM 7 AM-1 PM TIMEFRAME. WITH THE CURRENT TRACK
AND SPEED...THIS DISTRIBUTION CONTINUES TO LOOK ON TRACK. OTHER
FORECAST PARAMETERS ON TRACK AS WELL.
DML
PREV DISCUSSION... /ISSUED 704 PM CDT TUE APR 12 2016/
AVIATION...
FRONTAL BOUNDARY BECMG A BIT MORE ACTIVE ACROSS VERMILION
AND CAMERON PARISHES THIS EVENING AS A SHORTWAVE IS
APPROACHING FROM THE WEST. LOOKING TO SEE CEILINGS FALL
THROUGH THE OVERNIGHT WITH SHOWERS AND TSTMS INCRG IN AREA
COVERAGE.
PREV DISCUSSION... /ISSUED 336 PM CDT TUE APR 12 2016/
HEAVY RAINFALL POSSIBLE LATE TONIGHT INTO WEDNESDAY...
DISCUSSION...
A WEAK COLD FRONT IS LOCATED VERY NEAR THE COAST OF UPPER
SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS AFTERNOON. THIS
FEATURE WILL CONTINUE TO SAG SLOWLY SOUTH INTO THE COASTAL WATERS
AND BECOME QUASI-STATIONARY TONIGHT. MEANWHILE...WATER VAPOR
IMAGERY SHOWS AN UPPER LEVEL LOW OVER THE SOUTHWEST U.S. MOVING
EAST. ALSO...WATER VAPOR IMAGERY SHOWS SOUTHERN STREAM BRINGING
COPIOUS AMOUNTS OF MOISTURE FROM THE EAST PAC INTO THE GULF SOUTH
REGION.
UPPER LEVEL DISTURBANCE WILL GET KICKED OFF TO THE EAST TONIGHT
INTO WEDNESDAY MOVING INTO THE SOUTHERN PLAINS. MOISTURE WILL
CONTINUE TO INCREASE DURING THE NIGHT AHEAD OF THIS SYSTEM...WITH
PRECIPITABLE WATER VALUES INCREASING TO 1.5 INCHES NORTH AND 1.75
INCHES NEAR THE I-10 CORRIDOR...WHICH IS TWICE THE STANDARD
DEVIATION OF NORM...AND MEAN RH VALUES OVER 90 PERCENT. LOW LEVEL
WARM AIR ADVECTION WILL LIFT MOISTURE OVER THE STATIONARY FRONT...AND
ENHANCED BY INCREASING DIVERGENT PATTER ALOFT. ALSO...IN RESPONSE
TO AN UPPER LEVEL SPEED MAX...SOME RESEMBLANCE OF A SURFACE WAVE
MAY ALSO DEVELOP...AND RIDE ALONG THE STATIONARY BOUNDARY...FURTHER
INCREASING LOW LEVEL CONVERGENCE AND LIFT. THEREFORE...WIDESPREAD
SHOWER ACTIVITY WILL DEVELOP DURING THE OVERNIGHT AND SPREAD
EASTWARD ACROSS THE FORECAST AREA THROUGH WEDNESDAY.
SURFACE BASED INSTABILITY AND DEEPER SHEAR...WILL LIKELY STAY
OFFSHORE AND SOUTH OF THE FRONT...WHICH MAY HELP KEEP ANY ELEVATED STORMS
FROM BECOMING SURFACE BASED AND TOO STRONG. HEAVY RAINFALL LOOKS
LIKE THE MAIN CONCERN...AS THE HIGH MOISTURE CONTENT...DURATION OF
THE EVENT...AND MID LEVEL FLOW BECOMING PARALLEL TO THE
FRONT...WHICH MAY LEAD TO TRAINING OF SHOWERS. THE BEST CHANCE FOR
THE HEAVY RAINFALL LOOKS TO BE ALONG THE I-10 CORRIDOR TO THE
COAST. HOWEVER...IF ACTIVITY OVER THE COASTAL WATERS FORMS MORE
INTO A MCS...IT MAY HELP ROB ENERGY FURTHER TO THE NORTH AND CUT
DOWN ON RAINFALL RATES. AT THIS TIME...WILL GO WITH 2 TO 3 INCHES
OF RAINFALL ALONG THE I-10 CORRIDOR TO THE COAST...AND 1 TO 2
INCHES NORTH OF THE I-10 CORRIDOR...WITH LOCALIZED HIGHER
AMOUNTS...FROM AFTER MIDNIGHT TONIGHT...THROUGH WEDNESDAY
AFTERNOON. WITH RAINFALL AT THE SOUTH END OF RIVER BASINS...NOT
EXPECTING WIDESPREAD RIVER PROBLEMS. THESE RAINFALL RATES...IF
VERIFIED...MAY CAUSE URBAN TYPE FLOODING OF STREETS AND LOW AREAS.
THE UPPER LEVEL LOW WILL BRIEFLY STALL OVER THE OZARKS TO LOWER
MISSISSIPPI VALLEY ON THURSDAY. WITH SURFACE BOUNDARY STILL
STALLED NEAR THE COAST...AND WRAP AROUND ENERGY AND MOISTURE FROM
THE UPPER LEVEL LOW...WILL KEEP POPS IN THE FORECAST FOR THE
FIRST HALF OF THURSDAY THEN BEGIN TO TAPER OFF FROM WEST TO EAST
LATE THURSDAY AS SYSTEM OPENS UP AND GETS PUSHED OFF TO THE EAST.
DRIER AIR WILL BRIEFLY MOVE IN FOR FRIDAY.
PATTERN LOOKS MOIST AND UNSTABLE FOR THE WEEKEND INTO EARLY NEXT
WEEK...WITH STRONG HIGH PRESSURE OVER THE MID-ATLANTIC AND
DEVELOPING LOW PRESSURE EAST OF THE ROCKIES...TO PLACE THE
FORECAST AREA IN A DEEP SOUTHERLY FLOW.
RUA
MARINE...
WINDS OVER THE COASTAL WATERS WILL GRADUALLY BECOME MORE EASTERLY
AND NORTHEASTERLY TONIGHT AS A WEAK FRONT MOVES INTO THE NORTHWEST
GULF AND STALLS. AN UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS OVER THE COASTAL WATERS FROM LATE
TONIGHT THROUGH WEDNESDAY.
OVER THE WEEKEND...STRONG HIGH PRESSURE WILL DEVELOP OVER THE MID
ATLANTIC STATES...WITH LOW PRESSURE OVER THE EASTERN ROCKIES. THIS
WILL TIGHTEN THE PRESSURE GRADIENT OVER THE NORTHWEST GULF OF
MEXICO. STRONG SOUTHEAST WINDS FOR SATURDAY INTO SUNDAY...WITH THE
POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 58 69 57 75 / 40 60 40 30
LCH 63 73 61 76 / 80 90 30 30
LFT 65 74 63 76 / 60 90 40 40
BPT 63 73 61 79 / 80 90 30 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM CDT WEDNESDAY FOR
GMZ450-452-455-470-472-475.
&&
PUBLIC...08Hazardous weather outlook, Apr 12, 6:21 AM CDT, 20 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 621 AM CDT TUE APR 12 2016 GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-131130- VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 621 AM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG THIS MORNING ALONG WITH ISOLATED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT. NO SEVERE THUNDERSTORMS ARE EXPECTED. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD INTO THE AREA AFTER MIDNIGHT TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY MORNING...TAPERING OFF FROM WEST TO EAST WEDNESDAY AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING GENERALLY ALONG AND SOUTH OF A KOUNTZE TEXAS TO OPELOUSAS LOUISIANA LINE. A BIT OF A LULL IN RAINFALL IS EXPECTED WEDNESDAY EVENING...BUT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO AFFECT SOUTH CENTRAL LOUISIANA LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. NO SEVERE THUNDERSTORMS ARE EXPECTED...AND RAINFALL TOTALS ARE EXPECTED TO BE LOWER FOR THIS EVENT. A BREAK IN RAINFALL IS EXPECTED FRIDAY...WITH RAIN CHANCES RETURNING FOR THE WEEKEND INTO EARLY NEXT WEEK. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED...THOUGH FORECAST CONFIDENCE IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. GMZ430-432-450-452-455-470-472-475-131130- SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 621 AM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT PATCHY FOG THIS MORNING ALONG WITH ISOLATED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT. NO SEVERE THUNDERSTORMS ARE EXPECTED. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD INTO THE AREA AFTER MIDNIGHT TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED...BUT SOME THUNDERSTORMS COULD BE ON THE STRONG SIDE WITH GUSTY WINDS AND HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY MORNING...TAPERING OFF FROM WEST TO EAST WEDNESDAY AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED...BUT SOME THUNDERSTORMS COULD BE ON THE STRONG SIDE WITH GUSTY WINDS AND HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE. A BIT OF A LULL IN RAINFALL IS EXPECTED WEDNESDAY EVENING...BUT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO AFFECT THE SOUTH CENTRAL LOUISIANA COASTAL WATERS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. NO SEVERE THUNDERSTORMS ARE EXPECTED. A BREAK IN RAINFALL IS EXPECTED FRIDAY...WITH RAIN CHANCES RETURNING FOR THE WEEKEND INTO EARLY NEXT WEEK. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED...THOUGH FORECAST CONFIDENCE IS LOW. A MODEST TO STRONG SOUTHEAST FETCH IS EXPECTED OVER THE WEEKEND. SMALL CRAFT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:08 AM CDT | Small Craft Advisory | LCH | 4 hr | |
| Apr 13, 3:12 AM CDT | Special Weather Statement | LCH | Calcasieu | 63 min |
| Apr 13, 3:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 13, 3:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 13, 5:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Apr 13, 5:37 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Apr 13, 6:17 AM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.